Affordable Access

Glucocorticosteroid-induced Osteonecrosis:lessons For the Dermatologist(CME).

Authors
  • Indira, D
  • Snehal, S
  • Sudha, C R
  • Raja Babu, K K
Type
Published Article
Journal
Indian Journal of Dermatology Venereology and Leprology
Publisher
Medknow Publications
Publication Date
Jan 01, 2000
Volume
66
Issue
4
Pages
173–181
Identifiers
PMID: 20877069
Source
Medline
License
Unknown

Abstract

Glucocorticosteroid therapy can occasionally lead to a serious and debilitating complication called osteone-crosis or avascular necrosis. While a prompt diagnosis of this complication can help in preventing significant morbid-ity in the affected patients, dermatologists in general, are often not conscious of this facet of steroid-related problems. The precise mechanisms responsible for this disease are not fully understood nor its prevalence in derma-tological practice. An attempt has been made in this article to review the current understanding of its pathogenesis, the risk factors associated with its occurrence and the methods for its early diagnosis and treatment. An attempt is also made to formulate a set of guidelines useful to a dermatologist for the prevention of this disabling complication.

Report this publication

Statistics

Seen <100 times